Florida, 2005

Heavy Rain in Florida, June 16, 2005

June 16, 2005 · NWS MFL · 1 event in 1 county or zone

1 heavy rain, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$30,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before the first event at Jun 16, 1:24 PM EST, 7 hours 31 minutes earlier.

Area forecast discussion, Jun 16, 1:24 PM EST, 7 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
224 PM EDT THU JUN 16 2005

.DISCUSSION...EASTERN U.S. TROUGH WILL DIG SOUTH OVER THE NEXT FEW
DAYS. RESULTING WESTERLY STEERING FLOW OVER SOUTH FLORIDA WILL
HELP INCREASE CHANCES FOR SHOWERS/STORMS EAST COAST ZONES. SURFACE
PRESSURE GRADIENT WILL REMAIN VERY WEAK ALLOWING FOR DEVELOPMENT OF
ACTIVE SEABREEZES EACH DAY. MODELS INDICATING A DECREASE IN
PRECIPITABLE WATER ACROSS THE REGION ON SATURDAY AND GFS MOS
GUIDANCE SHOWING ONLY 30 PERCENT POPS. WILL KEEP FORECAST POPS
SLIGHTLY HIGHER GIVEN DEEP TROUGHING AND ACTIVE SEABREEZES.
TEMPERATURES WILL BE AT OR SLIGHTLY ABOVE NORMAL THROUGH THE
WEEKEND. UPPER TROUGH FLATTENS A BIT NEXT WEEK...BUT FOR THE MOST
PART REMAINS NEARBY MAINTAINING NORTHWEST STEERING FLOW OVER SOUTH
FLORIDA. SURFACE RIDGE WILL BUILD BACK OVER FLORIDA PRODUCING
EASTERLY FLOW LOWER LEVELS. DIFFICULT TO PREDICT AT THIS TIME
FAVORED AREAS FOR PRECIPITATION IN THIS REGIME. WILL KEEP
SCATTERED POPS ALL ZONES THROUGH THURSDAY. TEMPERATURES WILL
REMAIN ABOUT NORMAL.

&&

.MARINE...WINDS/SEAS WILL REMAIN LIGHT INTO EARLY NEXT WEEK. NO
HIGHLIGHTS.

&&

.FIRE WEATHER...NO PROBLEMS/CONCERNS.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  75  91  76  91 /  20  50  20  40
FORT LAUDERDALE  76  91  76  90 /  20  50  20  40
MIAMI            76  92  76  91 /  20  50  20  40
NAPLES           77  89  76  89 /  10  20  10  20

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.
&&
Hazardous weather outlook, Jun 16, 7:12 PM EST, 1 hour 43 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA...UPDATED
NATIONAL WEATHER SERVICE MIAMI FL
812 PM EDT THU JUN 16 2005

FLZ063-066>068-070>075-180015-
GLADES-HENDRY-PALM BEACH WESTERN-PALM BEACH EASTERN-
EASTERN COLLIER-WESTERN BROWARD-BROWARD METROPOLITAN-WESTERN DADE-
DADE METROPOLITAN-MAINLAND MONROE-
809 PM EDT THU JUN 16 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA, LAKE
OKEECHOBEE, AND ADJACENT COASTAL WATERS.

.DAY ONE...TONIGHT

THUNDERSTORMS: SCATTERED THUNDERSTORMS ARE EXPECTED TO CONTINUE OVER
INTERIOR AND EASTERN PORTIONS OF SOUTH FLORIDA THIS EVENING.
STORMS WILL BE SLOW MOVING AND CAPABLE OF LOCALLY HEAVY RAINFALL
AND GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.MIAMIWEATHER.INFO.

FLZ069-171600-
WESTERN COLLIER-
1158 AM EDT THU JUN 16 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA, LAKE
OKEECHOBEE, AND ADJACENT COASTAL WATERS.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER EXPECTED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.MIAMIWEATHER.INFO.

In the hours before

Special weather statement, Jun 16, 2:56 PM EST, 5 hours 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
356 PM EDT THU JUN 16 2005

FLZ074-162045-
DADE METROPOLITAN-
356 PM EDT THU JUN 16 2005

AT 354 DOPPLER RADAR INDICATED A STRONG THUNDERSTORMS WITH WIND GUST
TO 50 MPH JUST NORTH OF HOMESTEAD AND MOVING NORTHEAST AT 15 MPH.
THIS STORM WILL MOVE OVER U.S. 1 AND INTO GOULDS...CUTLER RIDGE AND
PERRINE.

EXPECT FREQUENT LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED HAIL...
AND TORRENTIAL DOWNPOURS. A WARNING WILL BE ISSUED IF THIS
THUNDERSTORM ACTIVITY STRENGTHENS.

THE PRIMARY IMPACTS WILL BE FREQUENT LIGHTNING AND GUSTY WINDS OF 40
TO 50 MPH...WHICH CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW
AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL
THE STORM PASSES.

RESIDENTS NEAR THE PATH OF THIS STORM SHOULD REMAIN ALERT FOR
ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.
Local storm report, Jun 16, 5:10 PM EST, 3 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
610 PM EDT THU JUN 16 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0557 PM     HAIL             DAVIE                   26.09N 80.30W
06/16/2005  0.75 INCH        BROWARD            FL   AMATEUR RADIO

&&

DG
Special weather statement, Jun 16, 6:16 PM EST, 2 hours 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
716 PM EDT THU JUN 16 2005

FLZ067-068-072-170000-
BROWARD METROPOLITAN-PALM BEACH EASTERN-PALM BEACH WESTERN-
716 PM EDT THU JUN 16 2005

NUMEROUS THUNDERSTORMS WILL CONTINUE TO AFFECT NORTHEAST PORTIONS OF
BROWARD COUNTY AND SOUTHEAST SECTIONS OF PALM BEACH COUNTY THROUGH 8
PM. THE PRIMARY IMPACTS WILL BE FREQUENT LIGHTNING AND GUSTY WINDS
OF 40 TO 50 MPH...WHICH CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND
BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING
UNTIL THE STORM PASSES.

THESE STORMS WILL ALSO PRODUCE HEAVY DOWNPOURS THAT WILL RESULT IN
FLOODING OF STREETS...ROADS AND POORLY DRAINED AREAS. AN URBAN FLOOD
ADVISORY CONTINUES IN EFFECT FOR THIS AREA UNTIL 8 PM.
Special weather statement, Jun 16, 7:49 PM EST, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
849 PM EDT THU JUN 16 2005

FLZ071>074-170145-
BROWARD METROPOLITAN-DADE METROPOLITAN-WESTERN BROWARD-WESTERN DADE-
849 PM EDT THU JUN 16 2005

AT 849 PM THE DOPPLER RADAR IN MIAMI DETECTED VERY STRONG
THUNDERSTORMS OVER SOUTHERN BROWARD COUNTY AND NORTHERN MIAMI-DADE
COUNTY. THESE STORMS WILL MOVE EAST SOUTHEAST AT 10 TO 15 MPH. THESE
STORMS WILL AFFECT THESE AREAS THROUGH 945 PM.

THE PRIMARY IMPACTS WILL BE FREQUENT LIGHTNING AND GUSTY WINDS OF 40
TO 50 MPH...WHICH CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW
AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL
THE STORM PASSES.

VERY HEAVY RAIN WILL ALSO BE ASSOCIATED WITH THIS ACTIVITY. THIS
COULD RESULT IN MINOR FLOODING OF STREETS...ROADS AND POORLY DRAINED
AREAS. THESE STORMS WILL AFFECT AREAS FROM PENNSUCO...HIALEAH...MIAMI
LAKES...NORTH MIAMI...BISCAYNE PARK AND OPA LOCKA.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.
Special weather statement, Jun 16, 8:22 PM EST, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
922 PM EDT THU JUN 16 2005

FLZ067-068-170215-
PALM BEACH EASTERN-PALM BEACH WESTERN-
922 PM EDT THU JUN 16 2005

AT 920 PM DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS
OVER THE EXTREME NORTHEASTERN PORTIONS OF PALM BEACH COUNTY WEST TO
LAKE OKEECHOBEE. THESE STORMS WILL MOVING SOUTHEAST AT 10 TO 15 MPH.
THE STORMS WILL AFFECT MOST OF PALM BEACH COUNTY AND LAKE OKEECHOBEE
THROUGH 1015 PM.

THE PRIMARY IMPACTS WILL BE FREQUENT LIGHTNING AND GUSTY WINDS OF 40
TO 50 MPH...WHICH CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW
AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL
THE STORM PASSES.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

REPORT SIGNIFICANT WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT
AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR
REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. OR
YOU CAN ALSO CALL THE NATIONAL WEATHER SERVICE IN MIAMI DIRECTLY AT
305.229.4522 TO REPORT SIGNIFICANT WEATHER.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 heavy rain. Local standard time, as filed.

Heavy Rain, Miami-Dade

When
June 16, 8:55 PM EST
Where
Miami-Dade County, North Miami
Property damage
$30,000
Reported by
EMERGENCY MANAGER
Coordinates
25.609, -80.499 (the zone’s center; the record gives no point)

Heavy rain caused street flooding and several vehicles were stalled.

What these are

Heavy Rain
Rainfall totals unusual for the place and season that did not produce a flood.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2005Every state in 2005This day in weather historyWarnings in Florida, June 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5454173.